Alert archive / West Virginia / Wind Advisories in 2025

Wind Advisory 14, NWS Charleston, WV

November 12, 2025Pocahontas County, Randolph County, West Virginia

NWS Charleston, WV issued this wind advisory at Nov 12, 2025, 10:06 AM EST for Pocahontas County, Randolph County, West Virginia. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 12, 2025, 10:06 AM EST (15:06 UTC)
Expired
Nov 12, 2025, 7:00 PM EST
In force
9 hr
Issued by
NWS Charleston, WV

Counties Pocahontas County, WV, Randolph County, WV

The radar

The Charleston,WV radar (KRLX), 157 km from the middle of the area, began a volume at 15:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 3.1 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2025-11-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2025-11-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 204 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1559 m above ground
0-6 km bulk shear
85 kt
0-1 km storm-relative helicity
204 m²/s²
0-3 km storm-relative helicity
342 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

862 
WWUS71 KRLX 121506
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
1006 AM EST Wed Nov 12 2025

WVZ523-526-122200-
/O.NEW.KRLX.WI.Y.0014.251112T1506Z-251112T2200Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Snowshoe and Harman
1006 AM EST Wed Nov 12 2025

...WIND ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

* WHAT...West winds 20 to 30 mph with gusts of 40 to 50 mph.

* WHERE...Northwest Pocahontas and Southeast Randolph Counties.

* WHEN...Until 5 PM EST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

RPY
2 follow-up statements
361 
WWUS71 KRLX 122146
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
446 PM EST Wed Nov 12 2025

WVZ523-526-130000-
/O.EXT.KRLX.WI.Y.0014.000000T0000Z-251113T0000Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Snowshoe and Harman
446 PM EST Wed Nov 12 2025

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts of 45 to 55 mph.

* WHERE...Northwest Pocahontas and Southeast Randolph Counties.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

FMK
389 
WWUS71 KRLX 122351
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
651 PM EST Wed Nov 12 2025

WVZ523-526-130100-
/O.EXP.KRLX.WI.Y.0014.000000T0000Z-251113T0000Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Snowshoe and Harman
651 PM EST Wed Nov 12 2025

...WIND ADVISORY WILL EXPIRE AT 7 PM EST THIS EVENING...

The persistent threat for damaging wind gusts has ended. However, 
winds will remain gusty this evening, and may cause further sporadic 
tree damage.

$$

FMK

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Nov 12, 5:51 AM EST, 4 hours 15 minutes earlier.

Area forecast discussion, Nov 12, 5:51 AM EST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
551 AM EST Wed Nov 12 2025

.SYNOPSIS...
A front moves through today and tonight. Conditions will remain
mostly dry, but windy. Next chances for rain will be this
weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 150 AM Wednesday...

High pressure to our south will remain an influence on our
region for next 24 hours with drier weather in store. A warm
front crosses today though with a 500 mb trough hovering aloft.
Southwesterly winds will be gusty today with gusts between 25
and 45 mph possible today. Did not opt for a wind advisory
since gusts are borderline just under criteria, plus warm-air
advection has a habit of being underwhelming and models over
boast the severity. It may be an SPS is hoisted across the
higher ridges of Pocahontas and Randolph today. A few models
suggest that a sprinkle or a flurry may occur in the
northeastern mountain's higher ridges, but surface high pressure
may ultimately prevent this so opted to leave it out of the
forecast.

Temperatures will be much warmer than yesterday thanks to this
warm front with the lowlands reaching the mid to upper 50s in
spots. Would not be surprised if a few locations along The Ohio
River in the Tri-State Area reach 60F. The mountains of course
will be a bit cooler ranging from the mid 30s to the lower 50s.
Lows Wednesday night will be on the colder side with 20s and
30s expected area wide as a quick, but dry cold front moves
through.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
As of 320 AM Wednesday...

Dry weather persists Thursday and gusty winds will be decreasing
gradually through the morning and afternoon. A shallow warm
sector will only allow for high temperatures to remain in the
50s across the lowlands. The mountains will be in the 30s and
40s.

Temperatures will be a bit warmer Friday with much of the
lowlands, particularly the Tri-State Area, seeing temperatures
reach the 60s and the higher elevations of the mountains hitting
the 40s. The first part of Friday will be mostly dry, but a
front is progged to move up from the Deep South during the day.
Chances for rain return Friday afternoon and overnight spreading
out from southwest to northeast. Any rainfall that may occur
would more than likely be overnight and amounts would be light.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
As of 330 AM Wednesday...

The aforementioned front will lift north as a warm front during
the day Saturday. Chances for rain will remain over the area
this weekend due to this feature and a cold front that will
pass through Saturday night into Sunday. Temperatures will be
above normal on Saturday and Sunday.

Monday looks to be drier and a bit cooler (temperatures around
normal) though as a reinforcing cold front moves through.
However, precipitation may move back in Tuesday or Wednesday
with another front approaching from the south.

&&

.AVIATION /09Z WEDNESDAY THROUGH SUNDAY/...
As of 550 AM Wednesday...

VFR conditions are expected through the period as high pressure
continues moving in promoting drier weather. A passing
disturbance will create gusty winds today and tonight,
especially across the higher terrain where gusts between 25 and
40 knots are possible.

A few models suggest that some MVFR cigs may move in across the
northeast this afternoon and evening. This would affect CKB and
EKN, but central guidance does not commit to this and keeps
conditions VFR, so left this out of the TAFs.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z THURSDAY...

FORECAST CONFIDENCE: High.

ALTERNATE SCENARIOS: MVFR CIGs could affect CKB/EKN this
afternoon/evening when not in the forecast.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE               WED 11/12/25
UTC 1HRLY       10   11   12   13   14   15   16   17   18   19   20   21
EST 1HRLY       05   06   07   08   09   10   11   12   13   14   15   16
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 12Z THURSDAY...
No widespread IFR conditions are in the forecast.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...LTC
NEAR TERM...LTC
SHORT TERM...LTC
LONG TERM...LTC
AVIATION...LTC

In the hours before

Local storm report, Nov 12, 8:46 AM EST, 1 hour 20 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
846 AM EST Wed Nov 12 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     Snow             1 S Snowshoe            38.40N 79.99W
11/12/2025  M0.3 Inch        Pocahontas         WV   CO-OP Observer

            CO-OP Observer station SNOW2 Snowshoe.

&&

JP

Nearby

Wind Advisories in West Virginia, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.